MAUDE Adverse Event Report: CORDIS CORPORATION EMERALD; DEVICE, HEMOSTASIS, VASCULAR

CORDIS CORPORATION EMERALD; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number 502521
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, two standard.035 x 150cm j tip emerald diagnostic guidewires were found to have fractures proximal to the j tip when removing from the catheter.There was no harm to the patient.Additional information was requested but not provided.The devices will not be returned for evaluation.
 
Additional Manufacturer Narrative
This report is related to report number # 9681477 2023 00108.A product history review is expected but not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, d2, g1, g3, g6, h1, h2, and h6.This report is related to medwatch report # reported by the initial reporter.As reported, two standard.035 x 150cm j tip emerald diagnostic guidewires were found to have fractures proximal to the j tip when removing from the catheter.There was no harm to the patient.The products were not returned for analysis however, it was reported both affected devices share the same lot number.A product history record (phr) review of lot 35263581 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the devices or images for analysis, the reported customer event ¿guidewire-fractured¿ could not be confirmed for either device.Handling factors such as manipulating the wire against resistance, may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if strong resistance is met during manipulation, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter and guidewire.When the guidewire is in a vessel, do not advance the movable core if the tip is in a curved shape.Never twist or force the core because excessive force may cause it to penetrate the coil and damage the vessel.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description

Brand Name
EMERALD
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford 
7863138372
MDR Report Key16896380
Report Number9681477-2023-00109
Device Sequence Number12297088
Product Code MGB
UDI-Device Identifier10705032055116
UDI-Public(01)10705032055116(17)240831(10)35263581
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K864058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number502521
Device Lot Number35263581
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown